Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 80, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 20, 2000, 8:47 PM CDT for LaSalle County, Livingston County, Illinois. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 2000, 8:47 PM CDT (01:47 UTC)
- Expired
- Jun 20, 2000, 9:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties LaSalle County, IL, Livingston County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 9:00 PM CDT | Thunderstorm Wind 52 E | Streator, IL | Tree damage reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 15.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 210150 SVRCHI ILC099-105-210215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 847 PM CDT TUE JUN 20 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS LIVINGSTON COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 915 PM CDT * AT 847 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY RADAR 9 MILES WEST OF STREATOR...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR GRAND RIDGE AROUND 915 PM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MILES AN HOUR. VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZEUD FLOODING. VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. THIS STORM HAS A HISTORY OF DAMAGING WIND. HEAVY RAINS FLOOD ROADS QUICKLY...SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:23 PM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jun 20, 3:23 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 330 AM CDT TUE JUN 20 2000 THE FIRST LINE THUNDERSTORMS HAVE MOVED OUT OF OUR FORECAST. OTHER THUNDERSTORMS WERE IN DEKALB COUNTY ILLINOIS AND LAKE COUNTY ILLINOIS. SATELLITE LOOPS SHOW SOME CLEARING IN WESTERN ILLINOIS. THIS CLEARING IS MOVING SLOWLY INTO ROCKFORD ILLINOIS. DEWPOINTS ARE VERY HIGH IN THE CLOUDS AND IN THE CLEARING. THE WATER VAPOR LOOPS SHOW THE JET STREAK MOVING INTO MINNESOTA WITH CONVECTION FORMING IN KANSAS AND NORTHWEST MISSOURI. THE ETA SHOWS THE ON THE ONE VORTICITY MAXIMUM INTO EASTERN ILLINOIS. THEN THE NEGATIVE VORTICITY ADVECTION MOVES INTO NORTHERN ILLINOIS IS OUR DRYING. THEN THE MAIN TROUGH WITH ITS LARGE VORTICITY ADVECTION TOWARDS 1200 UTC. WILL KEEP SHOWERS AND THUNDERSTORMS THROUGH MIDNIGHT. WITH SHOWERS AROUND IN THE EARLY MORNING. THE ETA AND MRF MODELS SHOW A LOW PRESSURE SYSTEM MOVING ACROSS WISCONSI)N AND THE FRONT MOVING ACROSS ILLINOIS SATURDAY AND SATURDAY NIGHT. .CHI...NONE WHW
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:05 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Will | 25 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.